Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Tapering off 10mg cipralex  (Read 373 times)

0 Members and 1 Guest are viewing this topic.

Offline 2013

  • Newbie
  • *
  • Posts: 22
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Tapering off 10mg cipralex
« on: March 08, 2014, 08:29:05 PM »
I have been taking 10mg of cipralex for 9 months and I would like to slowly taper off.  I plan to talk to my Dr about it soon but before I do, I would like to have some idea as to what a reasonable taper off schedule would be for this medication, so that I can start going off it at a good time, minimize any withdrawal and put some additional plans in place for coping.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 6124
  • Country: au
  • Rec's: 125
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Tapering off 10mg cipralex
« Reply #1 on: March 08, 2014, 10:10:25 PM »
I would like to have some idea as to what a reasonable taper off schedule would be for this medication

Most people can tolerate dropping the dose to 5mg for a week or two and then stopping. If the initial 5mg reduction causes severe withdrawal effects then taper down in 2.5mg steps.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all suggestions are general in nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline 2013

  • Newbie
  • *
  • Posts: 22
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Tapering off 10mg cipralex
« Reply #2 on: April 20, 2014, 12:46:35 AM »
I'm posting this for information purposes. My doc recommended reducing to 7.5 for two weeks, then to 5 for two weeks and finally, to 2.5 for one-two weeks, then off. I have been off for a few days now.  The taper went well. I experienced only very minor issues (headaches, stomach upset) and they only lasted for 1 or 2 days during the first 3-4 days of each dose reduction. From 2.5 to 0, I didn't experience any withdrawal symptoms.
Bookmark and Share

Tags: